Alert archive / Indiana / Small Craft Advisories in 2014
Small Craft Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 18, 2014, 4:16 AM EST. It took effect at Jan 19, 2014, 7:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 4:16 AM EST (09:16 UTC)
- In effect from
- Jan 19, 2014, 7:00 AM EST
- Expired
- Jan 20, 2014, 4:43 AM EST
- In force
- 22 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
732 WHUS73 KIWX 180916 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EST SAT JAN 18 2014 LMZ043-046-181730- /O.CON.KIWX.SC.Y.0006.000000T0000Z-140118T1500Z/ /O.NEW.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: SOUTHWEST WEST 10 TO 20 KNOTS THIS MORNING. WINDS WEST- SOUTHWEST TO 30 KNOTS SUNDAY INTO SUNDAY EVENING. * WAVES: IN ICE FREE AREAS...3 TO 6 FEET THIS MORNING BEFORE SUBSIDING TO 1 TO 3 FEET BY THIS AFTERNOON AND EVENING. WAVES INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
096 WHUS73 KIWX 181531 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EST SAT JAN 18 2014 LMZ043-046-182345- /O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS: WEST SOUTHWEST 20 TO 30 KNOTS SUNDAY INTO SUNDAY EVENING. * WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
873 WHUS73 KIWX 182157 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 PM EST SAT JAN 18 2014 LMZ043-046-190600- /O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 PM EST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. * WINDS: BACKING TO WEST 15 TO 25 KNOTS BY DAYBREAK. SOUTHWEST 20 TO 30 KNOTS ON SUNDAY. * WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
985 WHUS73 KIWX 190331 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EST SAT JAN 18 2014 LMZ043-046-191145- /O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EST SAT JAN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. * WINDS: BACKING TO WEST 15 TO 25 KNOTS BY DAYBREAK. SOUTHWEST 20 TO 30 KNOTS ON SUNDAY. * WAVES: INCREASING TO BETWEEN 5 AND 10 FEET SUNDAY IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
389 WHUS73 KIWX 190918 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST SUN JAN 19 2014 LMZ043-046-191730- /O.CON.KIWX.SC.Y.0007.140119T1200Z-140120T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: SOUTHWEST 20 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE LATE MORNING AND EARLY AFTERNOON. * WAVES: INCREASING TO BETWEEN 5 AND 10 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
073 WHUS73 KIWX 191549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST SUN JAN 19 2014 LMZ043-046-200000- /O.EXT.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE THIS AFTERNOON. * WAVES: BETWEEN 5 AND 10 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
172 WHUS73 KIWX 192054 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EST SUN JAN 19 2014 LMZ043-046-200500- /O.CON.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS THROUGH MIDNIGHT. WINDS VEER NORTHWEST AND DIMINISH TO 10 TO 15 KNOTS BY DAYBREAK. * WAVES: 3 TO 8 FEET IN ICE FREE AREAS...SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
659 WHUS73 KIWX 200409 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 PM EST SUN JAN 19 2014 LMZ043-046-201200- /O.CON.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1109 PM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS VEERING NORTHWEST AND DIMINISHING TO 10 TO 15 KNOTS BY DAYBREAK. * WAVES: 3 TO 5 FEET IN ICE FREE AREAS...SUBSIDING TO 4 FEET OR LESS BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
201 WHUS73 KIWX 200943 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EST MON JAN 20 2014 LMZ043-046-201045- /O.CAN.KIWX.SC.Y.0007.000000T0000Z-140120T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EST MON JAN 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 8:03 PM EST, 8 hours 13 minutes earlier.
Area forecast discussion, Jan 17, 8:03 PM EST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 PM EST FRI JAN 17 2014 .SYNOPSIS... ISSUED AT 800 PM EST FRI JAN 17 2014 LIGHT SNOW WILL LINGER ACROSS NORTHERN INDIANA...MICHIGAN AND OHIO THROUGH MORNING WITH A DUSTING OF SNOW. LOWS OVERNIGHT WILL DROP TO THE SINGLE DIGITS ABOVE ZERO...CLIMBING INTO THE TEENS AND LOWER 20S ON SATURDAY. ANOTHER STORM SYSTEM WILL DIVE OUT OF THE NORTHERN PLAINS INTO THE OHIO RIVER VALLEY ON SATURDAY BRINGING YET ANOTHER ROUND OF SNOW TO THE REGION LATE SATURDAY AND SATURDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 338 PM EST FRI JAN 17 2014 WELL ESTABLISHED AND ENTRENCHED TROF OVER THE EASTERN US AND RIDGE ALONG THE WEST COAST OF NAM WILL PERSIST THROUGH THE SHORT TERM. THIS PATTERN CONTINUES TO BRING WITH IT A SEEMINGLY ENDLESS STREAM OF SHORT WAVES AND REINFORCING COLD AIR. AS A RESULT THE INSTABILITY IN THE CORE OF THE TROF WILL SUPPORT STRATUS AND INSTABILITY SNOW SHOWERS. THE NEXT CLIPPER WILL SWEEP INTO THE GREAT LAKES LATER TONIGHT AND ROUND THE BASE OF THE TROF OVER THE OHIO RIVER VALLEY DURING THE DAY SATURDAY. THIS NEXT SYSTEM IS SHOWING UP WELL IN THE WATER VAPOR AND IR SATELLITE IMAGERY AND THE NAM/GFS/WRF ALL HAVE IT WELL INITIALIZED IN THE 300MB HEIGHT CONTOURS AS WELL AS THE 320K ISENTROPIC SURFACES. WHILE THERE IS NOT AN OVER ABUNDANCE OF MOISTURE TO WORK WITH...AS NOTED IN THE PAST FEW DAYS...EACH SYSTEM HAS BEEN VERY EFFICIENT AT SQUEEZING OUT WHATEVER MOISTURE EXISTS AND GIVEN THE COLD AIRMASS...LOW DENSITY SNOWFALL COMBINED WITH ANY WINDS HAS CREATED FAIRLY SIGNIFICANT IMPACTS. FORTUNATELY THE SURFACE PRESSURE GRADIENT IS NOT AS TIGHT OVER OUR AREA...SO IT DOES NOT APPEAR THAT WINDS WILL BE PARTICULARLY GUSTY. HOWEVER...WITH THE LOW DENSITY SNOW...COMBINED WITH SUSTAINED EASTERLY TO NORTH-EASTERLY WINDS WILL PRODUCE AREAS OF DRIFTING AND WITH TEMPERATURES BELOW FREEZING...COULD SEE BLACK ICE FORMATION ON EXPOSED ROADWAYS AND OTHER SURFACES. DIURNAL TEMPERATURE RANGE WILL BE SUPPRESSED THROUGH THE PERIOD AS WELL AND DO NOT EXPECT TO SEE MUCH MORE THAN A 10 DEGREE SWING FROM OVERNIGHT LOWS TO DAYTIME HIGHS. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 338 PM EST FRI JAN 17 2014 NOT MUCH CHANGE TO RECENT THINKING FOR LONG TERM FORECAST. MASSIVE UPSTREAM RIDGE OVER WEST COAST AND LONG WAVE TROUGH OVER MIDWEST TO PERSIST WITH TEMPS WELL BELOW NORMAL AND NUMEROUS SHORT WAVES THROUGH THIS PERIOD AND BEYOND. CLIPPER SYSTEM WILL BE MOVING THROUGH CENTRAL INDIANA ON SATURDAY EVENING WITH SNOW BEGINNING TO DIMINISH THROUGH THE EVENING HOURS. 12Z RUNS SEEMED TO STABILIZE WITH TRACK OF LOW BUT STILL A LITTLE CAUTIOUS WITH THIS. BEST SNOWFALL WILL BE OVER SOUTH AND SOUTHWEST AREAS WITH AN ADDITIONAL 1 TO 2 INCHES SATURDAY EVENING BEFORE SYSTEM EXITS. QUIET WEATHER SUNDAY BUT BECOMING BREEZY WITH WARM AIR ADVECTION ALOFT AND INCREASING LOW LEVEL WIND FIELD. TEMPS WILL WARM INTO UPPER 20S AND EVEN SOME LOWER 30S POSSIBLE IN FAR SOUTHWEST BUT THIS MAY BE TEMPERED BY SNOW COVER AND STRONG LOW LEVEL INVERSION. MODELS CONTINUE TO SLAM ARCTIC FRONT INTO NORTHERN AREAS TOWARD 12Z MONDAY MAKING HIGHS COMPLICATED AS EXPECT TEMPS TO EVENTUALLY FALL BEHIND THIS FRONT. COLD AIR ADVECTION SNOW SHOWERS EXPECTED SIMILAR TO WHAT WE HAVE SEEN TODAY BUT AWAY FROM LAKE NOT EXPECTING MUCH ACCUMULATION. DELTA T VALUES QUICKLY RISE AS 850MB TEMPS DROP TO -20C BY END OF DAY WITH NNW FETCH. AS WE HAVE BEEN ADVERTISING A PROLONGED AND SIGNIFICANT LAKE EFFECT EVENT REMAINS POSSIBLE. HOWEVER...NUMEROUS SHORT WAVES BEING RESOLVED IN MODELS NOW INDICATE WIND FIELDS MAY BE BACKING AND VEERING WITH EACH WAVE AND THUS TRANSITORY BANDS MAY HELP LIMIT AMOUNTS IN ANY ONE LOCATION. THESE DETAILS CANNOT BE NAILED DOWN AT THIS TIME RANGE SO HAVE KEPT HIGHER CHANCE TO LIKELY POPS IN TYPICAL LAKE EFFECT AREAS AND WE WILL REFINE ALONG WITH ANY NEEDED HEADLINES NEXT WEEK AS EVENT PANS OUT. TIMING EACH SHORT WAVE DURING REMAINDER OF LONG TERM IS NEXT TO IMPOSSIBLE SO FOR MOST PART ACCEPTED ALLBLEND POPS WITH SOME MINOR ADJUSTMENTS. COLD TEMPERATURES ARE THE STORY FOR MONDAY THROUGH FRIDAY AND EVEN WELL BEYOND INTO THE WEEK 2 PERIOD. MODELS IN RATHER GOOD AGREEMENT ON THE PROLONGED COLD PATTERN. USED MORE OF A RAWBLEND FOR TEMPS RATHER THAN ALLBLEND THROUGH MIDDLE OF NEXT WEEK. LOW TEMPS DROPPING BELOW ZERO OUTSIDE OF CLOUDY AREAS STILL EXPECTED ALONG WITH HIGHS ONLY IN THE SINGLE DIGITS WHERE DEEPER SNOWPACK AND COLDER LOWS OCCUR. BRIEF AND RELATIVE WARM UP BY END OF WEEK AHEAD OF WHAT LOOKS TO BE ANOTHER REINFORCED SHOT OF ARCTIC AIR...BUT THIS MEANS HIGHS LIKELY ONLY REACHING LOW TO MID 20S BY FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 759 PM EST FRI JAN 17 2014 CYCLONIC LOW LEVEL FLOW TO RELAX OVERNIGHT AND SFC WINDS BACK FURTHER TO SOUTH BY LATE SAT MORNING. SOME CONCERN THAT MOISTURE UPSTREAM ACRS FAR NERN IL/NWRN IN BENEATH SUBSIDENCE INVERSION TO PROMULGATE RETURN OF HIGH END MVFR CIGS AT KSBN LATER TONIGHT/BYND 06 UTC...THOUGH CERTAINLY ABOVE ALT FUELING REQRMNTS. APPROACH OF CLIPPER SYSTEM DIVING INTO CNTL IL LATE IN FORECAST PD TO BRING SIG REDUCTIONS IN VSBYS DUE TO SN...LKLY INTO IFR RANGE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR LMZ043-046. && SYNOPSIS...LEWIS/BENTLEY SHORT TERM...LEWIS LONG TERM...LASHLEY AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 17, 4:18 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST FRI JAN 17 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 418 AM EST FRI JAN 17 2014 /318 AM CST FRI JAN 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FAST MOVING SYSTEM WILL MOVE ACROSS THE REGION SATURDAY AFTERNOON INTO SATURDAY EVENING WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW. LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE PRIOR TO AND AFTER THIS STORM ACROSS THE FAVORED COUNTIES IN FAR SOUTHERN LOWER MICHIGAN AND NORTHWESTERN INDIANA. A SHOT OF ARCTIC AIR IS FORECAST TO ARRIVE BY TUESDAY ACROSS THE REGION WITH HIGHS IN THE TEENS AND LOWS NEAR OR BELOW ZERO IN MANY SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jan 17, 11:50 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1150 PM EST FRI JAN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM SNOW BENTON HARBOR 42.12N 86.45W
01/17/2014 E1.5 INCH BERRIEN MI TRAINED SPOTTER
24 HOUR SNOW TOTAL
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:59 AM EST | Winter Weather Advisory | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 7 more | 19 hr |
Nearby
Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.